Alert archive / Colorado / Red Flag Warnings in 2024
Red Flag Warning 45, NWS Pueblo, CO
NWS Pueblo, CO issued this red flag warning at Sep 11, 2024, 2:42 PM MDT for 8 counties in Colorado. It took effect at Sep 12, 2024, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 11, 2024, 2:42 PM MDT (20:42 UTC)
- In effect from
- Sep 12, 2024, 12:00 PM MDT
- Expired
- Sep 12, 2024, 8:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Pueblo, CO
Counties Bent County, CO, Crowley County, CO, El Paso County, CO, Huerfano County, CO, Kiowa County, CO, Las Animas County, CO, Otero County, CO, Pueblo County, CO
The radar
The Pueblo radar (KPUX), 48 km from the middle of the area, began a volume at 20:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 8.7 hours before the alert went out and 354 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3066 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 99 m²/s²
- 0-3 km storm-relative helicity
- 216 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
767 WWUS85 KPUB 112042 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 242 PM MDT Wed Sep 11 2024 COZ226>233-121245- /O.UPG.KPUB.FW.A.0040.240912T1800Z-240913T0200Z/ /O.NEW.KPUB.FW.W.0045.240912T1800Z-240913T0200Z/ Northern El Paso County Including Monument and Black Forest- Southern El Paso County Including Fort Carson and Colorado Springs-Pueblo County Including Pueblo- Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- Crowley County Including Ordway- Otero County Including La Junta and Western Comanche Grasslands- Eastern Las Animas County Including Pinon Canyon- 242 PM MDT Wed Sep 11 2024 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT THURSDAY FOR FIRE WEATHER ZONES 226, 227, 228, 229, 230, 231, 232, AND 233... The National Weather Service in Pueblo has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from noon to 8 PM MDT Thursday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire Weather Zones 226, 227, 228, 229, 230, 231, 232 and 233. * TIMING...From noon to 8 PM MDT Thursday. * WINDS...Southwest 10 to 20 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 11 percent. * IMPACTS...Fires will catch and spread quickly. Exercise extreme caution with any outdoor burning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
4 follow-up statements
907 WWUS85 KPUB 120946 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 346 AM MDT Thu Sep 12 2024 COZ235-130200- /O.EXA.KPUB.FW.W.0045.240912T1800Z-240913T0200Z/ Bent County Including Las Animas- 346 AM MDT Thu Sep 12 2024 ...RED FLAG WARNING HAS BEEN ISSUED FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 235... The National Weather Service in Pueblo has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from noon today to 8 PM MDT this evening. * AFFECTED AREA...Fire Weather Zone 235. * TIMING...From noon today to 8 PM MDT this evening. * WINDS...South 15 to 25 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 12 percent. * IMPACTS...Fires will catch and spread quickly. Exercise extreme caution with any outdoor burning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ COZ226>233-130200- /O.CON.KPUB.FW.W.0045.240912T1800Z-240913T0200Z/ Northern El Paso County Including Monument and Black Forest- Southern El Paso County Including Fort Carson and Colorado Springs-Pueblo County Including Pueblo- Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- Crowley County Including Ordway- Otero County Including La Junta and Western Comanche Grasslands- Eastern Las Animas County Including Pinon Canyon- 346 AM MDT Thu Sep 12 2024 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR FIRE WEATHER ZONES 226, 227, 228, 229, 230, 231, 232, AND 233... * AFFECTED AREA...Fire Weather Zones 226, 227, 228, 229, 230, 231, 232 and 233. * TIMING...From noon today to 8 PM MDT this evening. * WINDS...Southwest 15 to 20 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 11 percent. * IMPACTS...Fires will catch and spread quickly. Exercise extreme caution with any outdoor burning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
756 WWUS85 KPUB 121647 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 1047 AM MDT Thu Sep 12 2024 COZ234-130200- /O.EXA.KPUB.FW.W.0045.240912T1800Z-240913T0200Z/ Kiowa County Including Eads- 1047 AM MDT Thu Sep 12 2024 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 234... The National Weather Service in Pueblo has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect until 8 PM MDT this evening. * AFFECTED AREA...Fire Weather Zone 234. * TIMING...Until 8 PM MDT this evening. * WINDS...South 25 to 35 mph with gusts up to 50 mph. * RELATIVE HUMIDITY...As low as 15 percent. * TEMPERATURES...Up to 93. * IMPACTS...Fires will catch and spread quickly. Exercise extreme caution with any outdoor burning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ COZ226>233-235-130200- /O.CON.KPUB.FW.W.0045.240912T1800Z-240913T0200Z/ Northern El Paso County Including Monument and Black Forest- Southern El Paso County Including Fort Carson and Colorado Springs-Pueblo County Including Pueblo- Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- Crowley County Including Ordway- Otero County Including La Junta and Western Comanche Grasslands- Eastern Las Animas County Including Pinon Canyon- Bent County Including Las Animas- 1047 AM MDT Thu Sep 12 2024 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR FIRE WEATHER ZONES 226, 227, 228, 229, 230, 231, 232, AND 233... * AFFECTED AREA...Fire Weather Zones 226, 227, 228, 229, 230, 231, 232, 233 and 235. * TIMING...Until 8 PM MDT this evening. * WINDS...Southwest 15 to 25 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 12 percent. * IMPACTS...Fires will catch and spread quickly. Exercise extreme caution with any outdoor burning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ 04
174 WWUS85 KPUB 122102 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 302 PM MDT Thu Sep 12 2024 COZ226>235-130200- /O.CON.KPUB.FW.W.0045.000000T0000Z-240913T0200Z/ Northern El Paso County Including Monument and Black Forest- Southern El Paso County Including Fort Carson and Colorado Springs-Pueblo County Including Pueblo- Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- Crowley County Including Ordway- Otero County Including La Junta and Western Comanche Grasslands- Eastern Las Animas County Including Pinon Canyon- Kiowa County Including Eads-Bent County Including Las Animas- 302 PM MDT Thu Sep 12 2024 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 226, 227, 228, 229, 230, 231, 232, 233, 234, AND 235... * AFFECTED AREA...Fire Weather Zones 226, 227, 228, 229, 230, 231, 232, 233, 234 and 235. * TIMING...Until 8 PM MDT this evening. * WINDS...Southwest 15 to 25 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...As low as 12 percent. * IMPACTS...Fires will catch and spread quickly. Exercise extreme caution with any outdoor burning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ 04
344 WWUS85 KPUB 130152 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 752 PM MDT Thu Sep 12 2024 COZ226>235-130300- /O.EXP.KPUB.FW.W.0045.000000T0000Z-240913T0200Z/ Northern El Paso County Including Monument and Black Forest- Southern El Paso County Including Fort Carson and Colorado Springs-Pueblo County Including Pueblo- Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- Crowley County Including Ordway- Otero County Including La Junta and Western Comanche Grasslands- Eastern Las Animas County Including Pinon Canyon- Kiowa County Including Eads-Bent County Including Las Animas- 752 PM MDT Thu Sep 12 2024 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 226, 227, 228, 229, 230, 231, 232, 233, 234, AND 235... Relative humidity has increased above critical thresholds and winds will continue to diminish. Therefore the Red Flag Warning will be allowed to expire at 8 PM. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at Sep 11, 11:45 AM MDT, 2 hours 57 minutes earlier. Its key messages:
- Elevated fire weather conditions over far eastern plains today.
- For Today - Scattered storms mountains, isolated storms plains.
- Critical to elevated fire weather conditions will occur over the entire region tomorrow; Red Flag conditions over all of the greater I-25 corridor region.
- Active pattern starting next week (fire wx concerns plains, hi elevation snow mtns).
Area forecast discussion, Sep 11, 11:45 AM MDT, 2 hours 57 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 1145 AM MDT Wed Sep 11 2024 .KEY MESSAGES... - Elevated fire weather conditions over far eastern plains today. - For Today - Scattered storms mountains, isolated storms plains. - Critical to elevated fire weather conditions will occur over the entire region tomorrow; Red Flag conditions over all of the greater I-25 corridor region. - Active pattern starting next week (fire wx concerns plains, hi elevation snow mtns). && .SHORT TERM /THROUGH THURSDAY/... Issued at 304 AM MDT Wed Sep 11 2024 Currently... Partly cloudy skies prevailed over the region early this AM. Temps over the region were generally in the 60s to L70s with 40s in the valley sand 30s and 40s mtns. Aloft, a low amplitude weak mid level ridge was over the region. A developing trough was noted over the Great Basin. A more amplified trough was approaching the West Coast. Today... Weather will be a bit more active over the region today. Trough out west will push east and begin to amplify. This will push mid level moisture over the region this afternoon. Additionally, a weak short wave will push across the region at prime heating. This will allow scattered storms to develop over the mtns this afternoon and push east onto the plains late this afternoon and evening. Coverage is not expected to be all that great, but will be more than the last couple of days. Intensity of the storms should be weak given limited instability and shear. Overall best coverage will be over the central mtns and the northern side of the Pikes Peak region. Tonight... Storms are expected to decrease by mid evening hours with clearing skies. && .LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/... Issued at 304 AM MDT Wed Sep 11 2024 For tomorrow, Critical to elevated fire weather conditions will occur over the entire region tomorrow. However, fuels are only critical over certain regions, especially along the greater I-25 corridor region, and a fire weather watch is in effect for this region. If fuels were to became favorable over other parts of the region, then the fire weather watch may need to be expanded in later updates. For Friday, the gradient weakens and it will remain rather dry over the region. Temperatures will cool a few degrees but it will still be quite warm. Some near critical fire weather conditions will be possible over the extreme far southeast plains, mainly Baca county. Weekend... Broad modest west to southwest flow will develop over the region as a broad trough is fcst to develop over the west coast. Moisture in the column is expected to gradually increase, and this will allow for a threat of afternoon showers and storms to redevelop over the region by Sunday. Temps over the weekend will decrease a few more degrees, with mainly U80s to around 90F temps expected for the plains, and M70 valleys. Next week promises to be unsettled, DESI ensemble guidance products shows temps slowly cooling across the entire region as several troughs will push through. Disagreements exist with timing and dry slot potential, but believe mtns (especially highest elevations) will likely see periods of snow with valley rain showers. Plains will also see a chance of some passing showers, but widespread precip over the lower elevations is not anticipated at this time. Additionally, if dry slots from troughs affect region, then fire weather concerns over the plains will be on the increase. \/Hodanish && .AVIATION /18Z TAFS THROUGH 18Z THURSDAY/... Issued at 1124 AM MDT Wed Sep 11 2024 VFR at all taf sites the next 24 hrs. Risk of a vcsh at all terminals this afternoon and evening, with gusty outflow winds likely 20z-02z. Brief vcts possible all sites as well, though will monitor radar trends for stronger storms before adding a mention to the tafs. Convection ends 02z-05z, latest at KALS, then skies clear overnight. On Thu, strong sw winds develop, with gusts to 25 kts after 17z. && .PUB WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Thursday afternoon through Thursday evening for COZ226>233. && SHORT TERM...HODANISH LONG TERM...HODANISH AVIATION...PETERSEN
Hazardous weather outlook, Sep 11, 11:47 AM MDT, 2 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1147 AM MDT Wed Sep 11 2024 COZ058>089-093>099-121800- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1147 AM MDT Wed Sep 11 2024 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight Scattered showers and thunderstorms will develop over the mountains this afternoon and will move east onto the plains late this afternoon and evening. Due to limited instability over the plains, the storms over the plains will be isolated in nature, but we will see more storms over the plains than we have seen over the last few days. The primary threat from storms today will be cloud to ground lightning and gusty winds to 45 mph. Near critical fire weather conditions will be possible over the far southeastern plains later this afternoon. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Elevated to critical fire weather conditions will occur over all of the plains tomorrow. Due to dry fuels, a fire weather watch is in effect for that part of the plain along the greater I-25 corridor region for tomorrow. Please do not perform any activity which could cause a fire to start tomorrow. Showers and thunderstorms will return to the region Sunday through early next week. Additionally, periods of dry and windy conditions will be possible, and critical fire weather conditions will once again become possible over parts of the region early next week. .SPOTTER INFORMATION STATEMENT... Weather spotters will not be needed today or tonight. 10/34
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 11, 3:11 PM MDT | Special Weather Statement | PUB | Fremont | 34 min |
| Sep 11, 3:48 PM MDT | Special Weather Statement | PUB | El Paso | 27 min |
| Sep 11, 5:33 PM MDT | Special Weather Statement | PUB | Kiowa | 27 min |
| Sep 11, 5:59 PM MDT | Special Weather Statement | PUB | Bent | 31 min |
Nearby
Red Flag Warnings in Colorado, 2024Every red flag warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.